MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 23 KHZ HANDPIECE

INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 23 KHZ HANDPIECE
Model Number C7023
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that the handle on the cusa clarity 23 khz handpiece (c7023) gets hot and is not working properly.No information has been provided on patient involvement, injury, or surgical delay.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The cusa clarity 23 khz handpiece (c7023) was returned for evaluation: device history record (dhr) -the dhr documentation was reviewed and no anomalies that could be associated with the complaint incident was observed.Failure analysis: evaluation confirmed that the handpiece is overheating when in use.As a result, this handpiece is to be scrapped, and a replacement has been sent to the facility.Root cause: the cause of overheating was not confirmed.Possible causes of overheating per device ifu may be: cusa clarity tips utilize a silicone flue; compressing the flue against the side of the vibrating surface along the length of the tip may cause excessive heating.No further investigation required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CUSA CLARITY 23 KHZ HANDPIECE
Common Device Name
CUSA CLARITY
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15859178
Report Number3006697299-2022-00161
Device Sequence Number17603764
Product Code LFL
UDI-Device Identifier10381780466314
UDI-Public10381780466314
Combination Product (Y/N)N
PMA/510(K) Number
K182809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC7023
Device Catalogue NumberC7023
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2022
Supplement Date Received by Manufacturer02/02/2023
Initial Report FDA Received Date11/23/2022
Supplement Report FDA Received Date02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown